Alert archive / Pennsylvania / River Flood Warnings in 2019

River Flood Warning 10, NWS State College, PA

July 8, 2019Lebanon County, Schuylkill County, Pennsylvania

NWS State College, PA issued this river flood warning at Jul 8, 2019, 12:20 PM EDT for Lebanon County, Schuylkill County, Pennsylvania. It took effect at Jul 8, 2019, 3:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 8, 2019, 12:20 PM EDT (16:20 UTC)
In effect from
Jul 8, 2019, 3:00 PM EDT
Expired
Jul 8, 2019, 8:42 PM EDT
In force
6 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
Minor

Counties Lebanon County, PA, Schuylkill County, PA

The radar

The State College radar (KCCX), 147 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Swatara Creek at Harper Tavern (HTVP1). The gauge peaked at 9.14 ft at Jul 8, 2019, 5:00 PM EDT.

actionminormoderate051007/0807/0907/10
Action stage
7 ft
Minor stage
9 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01573000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Jul 7, 4:25 PM EDT, 19 hours 55 minutes earlier.

Area forecast discussion, Jul 7, 4:25 PM EDT, 19 hours 55 minutes before
Area Forecast Discussion
National Weather Service State College PA
425 PM EDT Sun Jul 7 2019

.SYNOPSIS...
Look for more showers and thunderstorms across the southern half
of the area this afternoon and overnight. Some of the storms
will bring heavy downpours and possibly flash flooding. Drier
air will begin to move south across the area late tonight and on
Monday. This will bring dry weather and more comfortable
conditions into the middle of the week. The humidity rises for
Thursday, then a cold front will push through by Friday.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Active weather pattern continues. Weak low pressure and short
wave trof will slowly moves just south of of the CWA this
afternoon and evening. Ahead of the low will be slow moving
showers and some thunderstorms for the southwest half of the
CWA. HRRR continues to focus areas of potentially intense
rainfall across this area, and once again we will issue a flash
flood watch for portions of the area. Some indications that the
showers could go a bit longer then previous evenings, so
extended the watch until midnight and may extent if nocturnal
convection develops. Some drier air should finally make its way
into northern PA while muggy conditions continue across the
south.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
Some showers are likely across the south Monday morning, but as
the day goes on drier air will begin to mix down from some drier
air filtering in aloft. This is the beginning of a couple days
of much needed drier weather for the area. Maxes on Monday will
be in the u70s and l80s for most, just a deg or two cooler than
today as the cold advection knocks the top of mixed layer temps
down a deg or two C from today.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
Ridging at the surface and aloft drifts east from the Ohio
Valley and helps to gradually dry/clear things out Monday night
through Wednesday, bringing us more comfortable nights with min
temps in the 50s...to lower 60s across the Susquehanna Valley.

Accompanying daytime temperatures that will be a few degrees
above normal Tuesday and Wednesday will be light wind near
and under the surface high pressure area.

The moderate dewpoints and mainly clear skies at night will lead
to patchy fog for several hours around daybreak both Tuesday and
Wed mornings.

Moisture will increase in advance of a cold front which will
push through the Commonwealth Thursday or Thursday night.

Preceding this front, moderate PWAT anomalies of plus 1-2 sigma
and a decent south-southwesterly LLJ will lead to a high
probability for afternoon and evening SHRA/TSRA - some of which
could contain brief strong wind gusts.

Afterward, the weather through the rest of the extended (Friday
through Sunday period) will afford us with mainly dry weather,
near to slightly below normal temps, and moderate humidity with
sfc dewpoints initially in the 50s and 60s Friday and early Saturday
as an area of PWATs around 20MM drifts overhead.

For the bulk of next weekend, temps and dewpoints should slowly
rise back to slightly above normal for Sunday afternoon with the
chance of a stray shower or TSRA, primarily across northern PA
and within the 18-23Z period.
&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
Diurnal heating combined with humid airmass will allow
scattered t-storms to develop near wavy frontal zone across the
southwest 1/2 of the airspace through the afternoon/early
evening. Widely scattered showers are forecast to spread
eastward across the central and eastern airfields tonight into
early Monday morning. Outside of brief local MVFR/IFR in heavy
downpours, expect prevailing VFR into tonight. Model guidance
generally agrees in lowering cig trends with MVFR to IFR
possible 06-12Z Monday.

.Outlook...

Mon...Isolated PM showers t-storms possible mainly srn 3/4.

Tue...No sig wx.

Wed...Isolated PM t-storms possible NW 1/3.

Thu...Showers/t-storms likely with next frontal system.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 2 AM EDT Monday for PAZ017>019-024>028-
033>036-056-063>065.

&&

SYNOPSIS...Ross
NEAR TERM...Ross
SHORT TERM...Ross/Dangelo
LONG TERM...Lambert
AVIATION...Ross
Hazardous weather outlook, Jul 7, 4:55 PM EDT, 19 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
455 PM EDT Sun Jul 7 2019

PAZ004>006-010>012-037-041-042-045-046-049>053-057>059-066-082100-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Tioga-
Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union-
Snyder-Montour-Northumberland-Columbia-Dauphin-Schuylkill-Lebanon-
Lancaster-
455 PM EDT Sun Jul 7 2019

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Scattered strong to locally severe thunderstorms with gusty winds
and hail will occur along and ahead of a cold front, as it pushes
southeast across the region Thursday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ017>019-024>028-033>036-056-063>065-082100-
Clearfield-Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-
Mifflin-Juniata-Somerset-Bedford-Fulton-Franklin-Perry-Cumberland-
Adams-York-
455 PM EDT Sun Jul 7 2019

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT MONDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Scattered strong to locally severe thunderstorms with gusty winds
and hail will occur along and ahead of a cold front, as it pushes
southeast across the region Thursday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

Lambert

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:24 PM EDTAreal Flood AdvisoryCTPCumberland, Franklin3 hr
Jul 7, 8:32 PM EDTAreal Flood AdvisoryCTPLancaster3 hr
Jul 7, 8:45 PM EDTAreal Flood AdvisoryCTPLancaster, York3 hr
Jul 7, 9:42 PM EDTAreal Flood AdvisoryCTPCumberland, Dauphin, Lebanon, York2 hr
Jul 8, 1:01 AM EDTAreal Flood AdvisoryCTPColumbia, Dauphin, Lebanon, Montour, Northumberland, Schuylkill119 min

Nearby

River Flood Warnings in Pennsylvania, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.